Alert archive / Washington / Winter Storm Watches in 2012
Winter Storm Watch 13, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Nov 17, 2012, 3:09 PM PST for 5 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Nov 18, 2012, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2012, 3:09 PM PST (23:09 UTC)
- In effect from
- Nov 18, 2012, 4:00 PM PST
- Expired
- Nov 18, 2012, 3:43 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 68 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
799 WWUS46 KOTX 172309 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 309 PM PST SAT NOV 17 2012 WAZ042-180715- /O.NEW.KOTX.WS.A.0013.121119T0000Z-121120T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...BLEWETT PASS...LOUP LOUP PASS 309 PM PST SAT NOV 17 2012 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH ABOVE 3500 FEET...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 3500 FEET. 2 TO 5 INCHES POSSIBLE IN THE VALLEYS ABOVE 2000 FEET MAINLY NORTH OF LAKE CHELAN. * TIMING: HEAVING SNOW WILL INCREASE SUNDAY NIGHT AND REMAIN INTO MONDAY. * LOCATIONS: BLEWETT PASS...LOUP LOUP PASS. * HAZARD ELEVATION: ABOVE 3500 FEET. * IMPACTS: HAZARDOUS DRIVING CONDITIONS ARE LIKELY AT HIGHER ELEVATIONS DUE TO SNOW. THIS INCLUDES BLEWETT PASS AND LOUP LOUP PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ001-WAZ037-038-180715- /O.NEW.KOTX.WS.A.0013.121119T0600Z-121120T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 309 PM PST SAT NOV 17 2012 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * SNOW ACCUMULATIONS: 7 TO 14 INCHES. * WINDS: GUSTY WINDS AROUND 50 MPH POSSIBLE ON MOUNTAIN RIDGES. THOUGH WINDS IN THE VALLEYS WILL BE LESS...POWER OUTAGES WILL BE LIKELY. BLOWING SNOW IS ALSO POSSIBLE ABOVE 4000 FEET. * TIMING: HEAVY SNOW INCREASING LATE SUNDAY NIGHT AND LASTING THROUGH LATE MONDAY. VALLEY SNOW INITIALLY MONDAY MORNING WILL TURN TO RAIN BY MID MORNING BELOW 3500 FEET. * LOCATIONS: CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...SCHWEITZER MOUNTAIN ROAD...FLOWERY TRAIL ROAD. * HAZARD ELEVATION: ABOVE 4000 FEET. * SNOW LEVEL: 2500 FEET RISING TO 4000 FEET BY MIDDAY. * IMPACTS: HEAVY SNOW ACCUMULATIONS...MAINLY ABOVE 400 FEET. WINDS MAY PRODUCE POWER OUTAGES AS WELL AS BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
420 WWUS46 KOTX 172329 CCA WSWOTX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SPOKANE WA 327 PM PST SAT NOV 17 2012 WAZ042-180745- /O.NEW.KOTX.WS.A.0013.121119T0000Z-121120T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...BLEWETT PASS...LOUP LOUP PASS 327 PM PST SAT NOV 17 2012 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH ABOVE 3500 FEET...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 3500 FEET. 2 TO 5 INCHES POSSIBLE IN THE VALLEYS ABOVE 2000 FEET MAINLY NORTH OF LAKE CHELAN. * TIMING: HEAVING SNOW WILL INCREASE SUNDAY NIGHT AND REMAIN INTO MONDAY. * LOCATIONS: BLEWETT PASS...LOUP LOUP PASS. * HAZARD ELEVATION: ABOVE 3500 FEET. * IMPACTS: HAZARDOUS DRIVING CONDITIONS ARE LIKELY AT HIGHER ELEVATIONS DUE TO SNOW. THIS INCLUDES BLEWETT PASS AND LOUP LOUP PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ001-WAZ037-038-180745- /O.COR.KOTX.WS.A.0013.121119T0600Z-121120T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 327 PM PST SAT NOV 17 2012 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * SNOW ACCUMULATIONS: 7 TO 14 INCHES. * WINDS: GUSTY WINDS AROUND 50 MPH POSSIBLE ON MOUNTAIN RIDGES. THOUGH WINDS IN THE VALLEYS WILL BE LESS...POWER OUTAGES WILL BE LIKELY. BLOWING SNOW IS ALSO POSSIBLE ABOVE 4000 FEET. * TIMING: HEAVY SNOW INCREASING LATE SUNDAY NIGHT AND LASTING THROUGH LATE MONDAY. VALLEY SNOW INITIALLY MONDAY MORNING WILL TURN TO RAIN BY MID MORNING BELOW 3500 FEET. * LOCATIONS: CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...SCHWEITZER MOUNTAIN ROAD...FLOWERY TRAIL ROAD. * HAZARD ELEVATION: ABOVE 4000 FEET. * SNOW LEVEL: 2500 FEET RISING TO 4000 FEET BY MIDDAY. * IMPACTS: HEAVY SNOW ACCUMULATIONS...MAINLY ABOVE 4000 FEET. WINDS MAY PRODUCE POWER OUTAGES AS WELL AS BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
798 WWUS46 KOTX 180624 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1024 PM PST SAT NOV 17 2012 WAZ042-181500- /O.CON.KOTX.WS.A.0013.121119T0000Z-121120T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...BLEWETT PASS...LOUP LOUP PASS 1024 PM PST SAT NOV 17 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING ABOVE 3500 FEET... * SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 3500 FEET. 2 TO 5 INCHES POSSIBLE IN THE VALLEYS ABOVE 2000 FEET MAINLY NORTH OF LAKE CHELAN. * TIMING: HEAVING SNOW WILL INCREASE SUNDAY NIGHT AND REMAIN INTO MONDAY. * LOCATIONS: BLEWETT PASS...LOUP LOUP PASS. * HAZARD ELEVATION: ABOVE 3500 FEET. * IMPACTS: HAZARDOUS DRIVING CONDITIONS ARE LIKELY AT HIGHER ELEVATIONS DUE TO SNOW. THIS INCLUDES BLEWETT PASS AND LOUP LOUP PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ001-WAZ037-038-181500- /O.CON.KOTX.WS.A.0013.121119T0600Z-121120T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 1024 PM PST SAT NOV 17 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT ABOVE 4000 FEET... * SNOW ACCUMULATIONS: 7 TO 14 INCHES. * WINDS: GUSTY WINDS AROUND 50 MPH POSSIBLE ON MOUNTAIN RIDGES. THOUGH WINDS IN THE VALLEYS WILL BE LESS...POWER OUTAGES WILL BE LIKELY. BLOWING SNOW IS ALSO POSSIBLE ABOVE 4000 FEET. * TIMING: HEAVY SNOW INCREASING LATE SUNDAY NIGHT AND LASTING THROUGH LATE MONDAY. VALLEY SNOW INITIALLY MONDAY MORNING WILL TURN TO RAIN BY MID MORNING BELOW 3500 FEET. * LOCATIONS: CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...SCHWEITZER MOUNTAIN ROAD...FLOWERY TRAIL ROAD. * HAZARD ELEVATION: ABOVE 4000 FEET. * SNOW LEVEL: 2500 FEET RISING TO 4000 FEET BY MIDDAY. * IMPACTS: HEAVY SNOW ACCUMULATIONS...MAINLY ABOVE 4000 FEET. WINDS MAY PRODUCE POWER OUTAGES AS WELL AS BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
447 WWUS46 KOTX 181143 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 343 AM PST SUN NOV 18 2012 WAZ042-181945- /O.UPG.KOTX.WS.A.0013.121119T0000Z-121120T0600Z/ /O.NEW.KOTX.WS.W.0014.121119T0000Z-121120T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...BLEWETT PASS...LOUP LOUP PASS 343 AM PST SUN NOV 18 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 18 TO 30 INCHES. HEAVIEST ACCUMULATIONS WILL OCCUR ABOVE 4000 FEET. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING: SNOW WILL BEGIN THIS AFTERNOON AND INTENSIFY TONIGHT NIGHT AND REMAIN INTO MONDAY. * LOCATIONS: BLEWETT PASS...LOUP LOUP PASS. * SNOW LEVEL: 3500 FEET TONIGHT RISING TO 4000 FEET ON MONDAY. * IMPACTS: HAZARDOUS DRIVING CONDITIONS ARE LIKELY AT HIGHER ELEVATIONS DUE TO SNOW. THIS INCLUDES BLEWETT PASS AND LOUP LOUP PASS. IN ADDITION...GUSTY WINDS WILL CREATE BLOWING AND DRIFTING SNOW ON EXPOSED TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ001-WAZ037-038-181945- /O.UPG.KOTX.WS.A.0013.121119T0600Z-121120T1200Z/ /O.NEW.KOTX.WS.W.0014.121119T0600Z-121120T1500Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 343 AM PST SUN NOV 18 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST TUESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 9 TO 18 INCHES. * WINDS: SOUTH 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: SNOW WILL BEGIN THIS AFTERNOON AND INTENSIFY TONIGHT. HEAVY SNOW WILL LAST THROUGH MONDAY NIGHT. * LOCATIONS: CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...SCHWEITZER MOUNTAIN ROAD...FLOWERY TRAIL ROAD. * SNOW LEVEL: 3500 FEET TONIGHT RISING TO 5000 FEET ON MONDAY. * IMPACTS: HEAVY SNOW ACCUMULATIONS...MAINLY ABOVE 4000 FEET. WINDS MAY PRODUCE POWER OUTAGES AS WELL AS BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Nov 17, 2:42 PM PST, 27 minutes earlier.
Area forecast discussion, Nov 17, 2:42 PM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
242 PM PST Sat Nov 17 2012
.SYNOPSIS...
Today through next week expect a progressive and wet weather
pattern to return with periods of mountain snow and valley rain
this weekend and through next week. Higher snow levels Sunday
Night through Tuesday morning will combine with the heaviest
expected precipitation in this forecast cycle to produce rises on
the areas small stream or creeks...especially for North Idaho.
&&
.DISCUSSION...
Tonight and Tomorrow...Still having to work with energy ejecting
northward out of the remnants of a low that was off the California
coast two days ago. As all this remnant moisture and energy gets
transported northward ahead of a wet baroclinic band juxtaposed
between an approaching long-wave trof dropping down from the Gulf
of Alaska and high pressure ridging to the east of Idaho the
resulting warm air advection from this southerly trajectory of
approach will keep temperatures mild and most snow levels rather
high and the most significant snow accumulations above lodge level
which in my mind is roughly above 4000 feet with the maximum
accumulations above 5000 feet MSL which is closer to the mid slope
and peak elevations. Only exception to this may be some of the
sheltered valleys of the East Slopes of the Northern Cascades as
locations such as Winthrop, Mazama, and Plain where some light
accumulating snow has been observed via observer and web-cams
(Their elevations are in the 1700-2000 feet MSL range). Hazardous
weather outlook will be utilized to address this significant
accumulating snow over mountains which is roughly 4 inches new
snow at mid-slope of most mountains such as Mt Spokane and near 8
new inches snow over the higher peaks of the North Selkirk
Mountains of Boundary County in Extreme Northern Idaho...remaining
mid-slopes & peaks around remaining periphery new snow amounts
expected to fall in the 4-6 inch range. /Pelatti
Sunday Nt through Tues: Big challenges and issues once again,
centered mainly on strong winds, snow levels, and excessive pcpn
amnts that may lead to localized flooding. Concerning snow
amnts, backing low level flow will help to increase isentropic
ascent along a developing warm front across Nrn Wa that will be
the primary forcing for increasing pcpn Sunday night and Monday as
a long-fetch Ern Pacific moist plume accompanies the warm conveyor
belt with the cold front. We have snow levels falling considerably
near the Cascades as all soundings show a quick saturation that
leads to vertical wet bulb profiles favoring snow down to around
2500 -3000 ft across the Okanogan Valley and E Slopes of the
Cascades (thanks to cold air damming). That will contribute
significantly to mtn snow amnts. This will be monitored closely
for valley accumulations as the pattern evolves. A low level
southerly jet (850mb winds 50-65 kts) will help to produce rapidly
rising snows levels Monday that will push snow levels to above
5000 ft for most zones. By far the most uncertainty is how quickly
snow levels rise across NE WA at the nose of the 850mb jet. This
will be exceeding difficult to fcst. The aforementioned 850mb
winds will produce blowing snow in the mountains across NE Wa and
N Id, and may produce power outages across NE Wa and N Id. We have
heavy pcpn amnts in the fcst in excess of one inch liquid
equipment across the Nrn half of Wa and all of N Idaho. This pcpn
combined with the rising snow levels will produce an increasing
localized flooding threat. This, too will be monitored closely for
possible watches. bz
Tuesday through Wednesday night: A wet and progressive weather
pattern will continue as multiple waves of energy rotate around an
upper level low pressure system in the Gulf of Alaska. One wave of
energy looks to move through during the day on Tuesday. Models
indicate a short break in the wet weather for the Columbia Basin
Tuesday night before another wave of energy pushes through on
Wednesday. The Cascade crest and Idaho Panhandle mountains will
likely remain wet between systems under moist upslope flow.
Tuesday's system looks to be a bit stronger and wetter with
moderate to heavy rain and mountain snowfall possible. Winds will
likely be breezy as well with this system with a tightening
pressure gradient and good mixing potential Tuesday afternoon into
Tuesday night. The main hazard of concern will be the potential for
small stream and urban flooding, especially across mountain
valleys where breaks in rainfall are expected to be short lived. Strong
warm air advection at low levels will result in mild daytime
temperatures on Tuesday, but colder air behind an occluded front
Tuesday night should result in relatively cooler temperatures on
Wednesday.
Thursday through Saturday: Models have become more inconsistent.
The 12Z GFS model continues to show a more progressive and wet
pattern across the region. The new 12Z run of the ECMWF has come
in more amplified with a ridge of high pressure building in across
eastern Washington and Idaho Thursday into Friday. The ECMWF
shifts the ridge east of the region into Saturday, which allows
moist southwest flow to resume across the area and a return of
more wet storm systems. The Canadian model is somewhere in between
these two solutions. Considering the high amount of uncertainty
amongst the long range guidance at this time, I decided to not
make many changes for this period and elected to keep the forecast
relatively wet and mild. I did adjust snow levels up to between
5,000 feet near the Canadian border to 6,500 feet across the far
southern zones by Friday as models are in better agreement with a
warmer air mass over the region. /SVH
&&
.AVIATION...
18Z TAFs: Moist airmass remains overhead as flow from the south
along and ahead of approaching low pressure system continues to
influence Eastern Washington and Northern Idaho aviation area. As
such will continue to keep mostly MVFR ceilings and visibilities
with a snow level generally above 4000 FT MSL which means it is
above all TAF sites so rain is what is expected with the most
significant quantity falling near and after 00Z /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 37 45 38 42 40 46 / 100 50 100 100 100 80
Coeur d'Alene 37 45 36 42 40 46 / 100 50 90 100 100 80
Pullman 37 47 38 44 42 49 / 100 30 80 70 100 80
Lewiston 40 53 42 50 45 53 / 100 30 60 70 90 70
Colville 37 43 38 41 38 47 / 100 50 100 100 100 80
Sandpoint 37 44 35 41 38 44 / 100 100 90 100 100 100
Kellogg 37 41 34 39 39 44 / 100 100 60 100 100 100
Moses Lake 36 47 39 47 40 49 / 80 10 60 50 70 60
Wenatchee 37 45 38 44 39 47 / 60 20 90 50 70 60
Omak 35 42 37 42 39 45 / 100 30 100 100 70 60
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...High Wind Watch from late Sunday night through Monday evening
for Coeur d'Alene Area-Idaho Palouse.
Winter Storm Watch from Sunday evening through late Monday night
for Northern Panhandle.
WA...Winter Storm Watch from Sunday afternoon through Monday evening
for East Slopes Northern Cascades.
High Wind Watch from late Sunday night through Monday evening
for Lower Garfield and Asotin Counties-Moses Lake Area-
Northeast Blue Mountains-Northeast Mountains-Okanogan
Highlands-Spokane Area-Upper Columbia Basin-Washington
Palouse.
Winter Storm Watch from Sunday evening through late Monday night
for Northeast Mountains-Okanogan Highlands.
&&Hazardous weather outlook, Nov 17, 5:49 AM PST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 549 AM PST SAT NOV 17 2012 IDZ001>004-026-027-WAZ031>038-041-043-044-181400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 549 AM PST SAT NOV 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF STORM SYSTEMS WILL COME TO THE CASCADES THROUGH WEDNESDAY. DEPENDING ON HOW MUCH MILD AIR CAN PENETRATE THE REGION...SIGNIFICANT MOUNTAIN SNOWS WILL BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK. IN ADDITION...SOME MODERATE TO HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE IN THE LOWER ELEVATIONS...ESPECIALLY AROUND MONDAY AND TUESDAY. SHOULD THIS SCENARIO OCCUR SOME SMALL STREAM OR URBAN FLOODING WILL BE POSSIBLE. WAZ042-181400- EAST SLOPES NORTHERN CASCADES- 549 AM PST SAT NOV 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF STORM SYSTEMS WILL PASS THROUGH THE INLAND NORTHWEST THROUGH WEDNESDAY. MODERATE TO HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE...ESPECIALLY AROUND MONDAY AND TUESDAY. THIS SCENARIO COULD PRODUCE SOME SMALL STREAM OR URBAN FLOODING. STRONG MOUNTAIN/RIDGETOP WINDS ARE POSSIBLE WITH THE PASSING SYSTEMS...PARTICULARLY THE SYSTEM WHICH PASSES AROUND MONDAY AND TUESDAY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:54 PM PST | High Wind Watch | OTX | Adams, Asotin, Douglas, Ferry, Garfield, Grant and 6 more | 36 hr |
Nearby
Winter Storm Watches in Washington, 2012Winter Storm Watches in Idaho, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.